MAUDE Adverse Event Report: BIOTRONIK AG PASSEO-35 XEO 8/60/130; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

BIOTRONIK AG PASSEO-35 XEO 8/60/130; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 428874
Medical Device Problem Codes Failure to Advance (2524); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/08/2025
Type of Reportable Event Malfunction
Event or Problem Description
The passeo-35 xeo peripheral balloon catheter was selected for treatment of a mildly calcified lesion (80% stenosis degree) in a moderately tortuous part of the iliac artery.The device could not pass the lesion.Another balloon was used to finish the procedure.
 
Additional Manufacturer Narrative
The returned product was subjected to a detailed technical analysis and the corresponding production documentation was reviewed to establish whether a deviation from the manufacturing process could be the cause for the reported event.The technical investigation revealed that the device tip is severely deformed and has torn.The device tip shows indentations and chevron marks at its distal end.Microscopic inspection further revealed deformations of both the balloon and the proximal x-ray marker.The system profile and the distance between the x-ray markers do not comply anymore with the specification.This indicates that the device was forcefully pushed despite meeting resistance e.G.During device introduction which is, however, not related to the reported lesion crossing issue.Review of the production documentation verified that the device was manufactured according to specifications and successfully passed the in-process and final inspections.Based on the conducted investigations of the device being subject to this complaint, no material or manufacturing related root cause could be identified.The device tip was most likely damaged when attempting to push the device through the calcified lesion.However, it cannot be excluded that the device was manipulated after the reported event.
 
Event or Problem Description

Brand Name
PASSEO-35 XEO 8/60/130
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
BIOTRONIK AG
ackerstrasse 6
bulach, zurich 8180
SZ  8180
Manufacturer (Section G)
BIOTRONIK AG
ackerstrasse 6
bulach, zurich 8180
SZ   8180
Manufacturer Contact
ramona ergler
ackerstrasse 6
bulach, zurich 8180
SZ   8180
MDR Report Key23863037
Report Number8043892-2025-12083
Device Sequence Number21178755
Product Code LIT
UDI-Device Identifier07640130452459
UDI-Public(01)07640130452459(17)280507(10)04253558
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K222065
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/10/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number428874
Device Lot Number04253558
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/18/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/08/2025
Supplement Date Received by Manufacturer12/08/2025
Initial Report FDA Received Date12/22/2025
Supplement Report FDA Received Date03/10/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/09/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown